| Model Number |
22012 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/14/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation into this event a follow up report will be submitted.
Event or Problem Description
During avg forearm muscle surgery, the intraoperative tunneling process to remove the graft, the gds was separated in the middle of the tunneler.The surgery was completed by pulling the graft using a kelly (surgical instrument).The patient's condition is unremarkable.
Event or Problem Description
N/a.
Additional Manufacturer Narrative
Additional information: section d10.
Event or Problem Description
N/a.
Additional Manufacturer Narrative
Investigation summary: the details provided indicate that during an avg of the forearm, the gds components of a 6x40 sw advanta vxt graft separated while pulling the graft through the tunnel made in the forearm of the patient.There was no report of excessive force or manipulation to pull the graft through the tunnel.The graft separated from the tunneler rod and thus had to be retrieved using a kelly clamp (surgical instrument).There was little delay noted due to the intervention.The graft in question was implanted in the patient without incident.The review of the device history record shows that there were no non-conformances during the manufacturing process build.All product when inspected was within specification.As the device in question is related to the same root cause as the other identified complaints within the complaint history further dhr review is not necessary.The device in question was not returned however an image of the separated gds was provided confirming the complaint and a device nonconformance.The swivel rod is completely separated from the swivel core.The complaint history review identified 7 other complaints where the swivel rod separated from the swivel core and 3 other complaints where there was a larger than expected gap between the components of the gds.Of the 10 complaints, 6 of the investigations are complete and all 6 found the root cause to be related to the manufacturing assembly process.For the three complaints related to the gap, the root cause also noted a contributing factor of design.The equipment used to crimp the swivel rod onto the swivel core was found to be out of specification, resulting in the inadequate crimp.There was one ncr and one capa request and one capa identified in regard to the functionality of the gds crimper.This is ncr005601 and cr 987940 and capa 1009354.The ncr investigations concluded that machine is found to be the most probable root cause for this non-conformance.Investigations performed proved that loose faceplate leads to poor crimping.The reason for having a loose faceplate could be due to stud slippage over time due to machine vibrations and wear.It was also found one of the original studs of the equipment to be sheared to a shorter length.Additionally, method is a contributor for this ncr as the inspections in place are not adequate to catch a nonconformance under typical use in the field.A risk review found that the risk management documents for this product adequately address the reported defect and the severity and anticipated occurrence level are appropriate.Escalation is required for this complaint.The investigation has concluded that the product in question was possibly not assembled properly based on the separation of the swivel rod from the swivel core and is related to the gds crimping equipment discrepancies found in previous investigations.Hhe 2024002 has been completed and covers this complaint.This complaint is being addressed by the actions in capa 1009364.No additional capa request is required.